Flash Flood, Moore
- When
- June 9, 4:33 PM EST to 6:00 PM EST
- Where
- Moore County, 5 mi S of Robbins
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.367, -79.600
Mt. Carmel Road closed due to high water from creek overflowing its banks.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 9, 1:30 PM EST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 PM EDT THU JUN 9 2005 .SHORT TERM (THROUGH MONDAY)...AREAS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL CONTINUE INTO THE EVENING BUT GIVEN LACK OF INSTABILITY AND DYNAMICS SHOWERS AND THUNDERSTORMS WILL TAPER OFF SHORTLY AFTER SUNSET WITH LOSS OF HEATING. ANOTHER MILD NIGHT IS IN STORE WITH WARM DWPTS THUS SOME PATCHY FOG CAN BE EXPECTED ONCE AGAIN FRIDAY MORNING. FOG SHOULD BURN OFF RATHER QUICKLY BY 8 TO 9 AM. AREA WILL REMAIN UNDER THE STRONG INFLUENCES OF THE BERMUDA HIGH AND UPPER RIDGE ANCHORED OFFSHORE THROUGH AT LEAST SATURDAY. MODELS ARE CONSISTENT BUILDING THE RIDGE IN FROM THE EAST FRIDAY. WE SHOULD STILL SEE SCATTERED SHOWERS AND A FEW THUNDERSTORMS FRIDAY BUT ACTIVITY SHOULD BE MORE LIMITED THAN TODAY. BETTER CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY FRIDAY MIGHT BE WEST OF US1 TO THE TRIAD. SHOWER ACTIVITY FRIDAY AFTERNOON WILL DIE OFF FRIDAY NIGHT. SATURDAY AND SUNDAY...SATURDAY SHOULD BE JUST PARTLY CLOUDY AND WILL NOT MENTION ANY CHANCE OF RAIN FOR NOW AS MODELS SUGGEST LIMITED DEEP MOISTURE AND PLACE THE ENTIRE REGION UNDER THE STRONG BERMUDA RIDGE. RATHER WARM AND HUMID CONDITIONS CAN BE EXPECTED SATURDAY GIVEN TROPICAL NATURE OF THE AIRMASS. THE SUNDAY AND MONDAY FORECAST WILL START TO DEPEND ON THE EVENTUAL TRACK OF TS ARLENE. CANADIAN...ECMWF...GFS AND NAM ALL IN RATHER GOOD AGRMT TAKING THE SYSTEM INTO THE CENTRAL GULF COAST AND THEN INTO TENN. IF THE SYSTEMS TRACKS THIS FAR WEST CENTRAL NC WILL NOT SEE ANY ENHANCED PRECIPITATION. SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY WOULD REMAIN RATHER SCATTERED ACROSS THE ENTIRE AREA WITH SOUTHEAST FLOW. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR BOTH SUNDAY AND MONDAY. WILL MONITOR FORECAST TRACK OF TS ARLENE AND ANY CHANGES TO THE FORECAST FOR LATE THIS WEEK AND EARLY NEXT WEEK WILL DEPEND ON THE FORECAST TRACK. && .LONG TERM (MONDAY NIGHT THROUGH THURSDAY)... BERMUDA HIGH STARTS TO BREAK DOWN AND SHIFT EAST TUESDAY AND WEDNESDAY WITH AN INCREASING RISK OF SHOWERS AND THUNDERSTORMS EACH DAY. A WEAK FRONT WILL THREATEN TO MOVE INTO THE AREA LATE WEDNESDAY INTO EARLY THURSDAY. EXPECT WARM TEMPS IN THE UPPER 80S TO LOWER 90S TUESDAY AND WEDNESDAY AHEAD OF THE FRONT. THE FRONT COULD PUSH THROUGH THE AREA AS EARLY AS THURSDAY MORNING BRINGING SOME DRIER AIR TO THE AREA LATE NEXT WEEK. && .AVIATION... CONVECTIVE ACTIVITY WILL QUICKLY SUBSIDE WITH SUNSET TONIGHT WITH ONLY A FEW CELLS PERSISTING INTO THE LATE EVENING. FOG AND LOW CLOUDS WILL DEVELOP OVER THE AREA AGAIN TONIGHT BUT EXPECT VISIBILITIES TO GENERALLY BE HIGHER AND NOT RESTRICTED FOR THE DURATIONS EXPERIENCED WEDNESDAY NIGHT. CEILINGS LIFTING TO MVFR A FEW HOURS AFTER SUNSET AND VFR FOR THE REMAINDER OF THE PERIOD. EXPECT A DELAY IN CONVECTIVE ACTIVITY INITIATION FRIDAY AND HAVE OMITTED CONVECTION FROM THE END OF THIS TAF PERIOD. && && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && JO/RH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 524 AM EDT THU JUN 9 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-100921- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BELEWS CREEK... BURLINGTON...CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE... GOLDSBORO...GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON... LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD... PITTSBORO...RAEFORD...RALEIGH...ROANOKE RAPIDS...ROCKINGHAM... ROCKY MOUNT...ROXBORO...SANFORD...SMITHFIELD...SOUTHERN PINES... TARBORO...TROY...WADESBORO...WARRENTON...WILSON AND WINSTON-SALEM 524 AM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... WARM AND MOIST AIR LINGERING OVER CENTRAL NORTH CAROLINA WILL ALLOW FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. THIS ACTIVITY WILL BE MORE LIKELY IN THE NORTHWEST AND SOUTHEAST PIEDMONTS. THE STORMS WILL BE SLOW MOVING AND MAY PRODUCE RAINFALL RATES OF UP TO TWO INCHES PER HOUR. RAIN THIS HEAVY MAY PRODUCE LOCALIZED FLOODING...MAINLY IN URBANIZED AREAS. SOME LOCATIONS WHICH COULD BE AFFECTED INCLUDE THE TRIAD...LEXINGTON...ASHEBORO...TROY... ROCKINGHAM...ALBEMARLE AND WADESBORO. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY LATE IN THE DAY...ARE EXPECTED THROUGH THE PERIOD. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 100 PM TODAY...PARTICULARLY IN THE TRIAD.
The Raleigh/Durham radar (KRAX), 106 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
1 flash flood. Local standard time, as filed.
Mt. Carmel Road closed due to high water from creek overflowing its banks.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455185.